Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


a thank you note to brian
Feb 26, 2004

This note needs no answer or response. I understand your vast time constraints. I just want to thank you for answering my questions about Protonix and Ziagen. They were extremely helpful, though I must re-read the ziagen answer because I admit I don't fully understand it in light of the fact that inserts usually tell you that if you stop this medication do not start it again otherwise you die. When I become clearer on this, I will send another question in but don't bother responding. I still feel from what I've read that ziagen = death only because of "if you stop this med, dont start it again," or else death. I cannot reconcile that with your answer--- yet.

Response from Dr. Conway

Thank you for your kind comments.

Your comments have given me cause to re-read the product monograph, including the "black box" warning. At first glance, it DOES look as if there is a risk of death (or at least hypersensitivity) if Ziagen is stopped for any reason and then re-started, even if there were no side effects of any kind. However, reading later into the monograph, the real intent here is to make sure that if Ziagen is stopped, that the patient and health care provider discuss why this occurred before restarting the Ziagen. This is to make sure that there wasn't some kind of hypersensitivity that went unnoticed while Ziagen was being taken. If the patient and doctor are comfortable that this was not the case (as in the patient just missed meds for 1-2 days), then it is OK to keep taking Ziagen. I have many patients who were on Ziagen in the past, and restart it months or years later as part of another regimen.

I hope this helps.


Previous
How to Follow Up a Blip
Next
Viread VS AZT

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement